MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL CUP REAMER -M/39; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. UNIVERS REVERS HUMERAL CUP REAMER -M/39; ORTHOPEDIC MANUAL SURG INSTR
Model Number UNIVERS REVERS HUMERAL CUP REAMER -M/39
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.One unpackaged ar-9508-39 serial/batch number ar07770301 was received for investigation.Functional test with ar-9510rg-r, batch# 051549, found that the device and the matting work as required.Visual evaluation found heavy lines inside the diameter of the humeral cup, as well as many burrs were observed on the holes of the cup.The most likely cause for the reported failure can be attributed to user error of the device due to excessive forces applied during use.
 
Event or Problem Description
On 09/30/2022, it was reported by a sales representative via sems that the surgeon had difficulty inserting the ar-9508-39 reamer over the 135 +2 right reamer guide pin.When using the reamer on power, it appeared to catch and torque on the guide pin.A new tray was opened and another ar-9508-39 was used to complete the case.Post-surgery inspection appears to show some wear marks on the internal portion of the 39mm reamer.

Brand Name
UNIVERS REVERS HUMERAL CUP REAMER -M/39
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19476083
Report Number1220246-2024-05033
Device Sequence Number7072475
Product Code LXH
UDI-Device Identifier00888867061552
UDI-Public00888867061552
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS HUMERAL CUP REAMER -M/39
Device Catalogue NumberAR-9508-39
Device Lot NumberAR07770301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown